# SDR 96ZZZX622

- Difficulty date: January 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 2312 · VHF Communications System
- Part: Switch
- Part number: 466920000
- Condition: Defective
- Location: Nav/Com
- Component: Sigmatek, RT385A
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

WHILE REPAIRING CESSNA RT385 AIRCRAFT RADIOS, FOUND SIGMATEK CORP IS SHIPPING DEFECTIVE SWITCHES FOR THE CESSNA RT385 NAV COM THAT POSE AN ONGOING HAZARD TO FLIGHT SAFETY.  THE SIGMATEK PART NUMBERS ARE 46692-0000, 46659-0000, 46693-0000, AND 46481-0000.  THE DANGER IS SEPARATE SECTIONS OF EACH SWITCH CONTROL SEPARATE FUNCTIONS OF THE RADIO.  ONE PART OF THE SWITCH CONTROLS FREQUENCY DISPLAY AND THE OTHER PART CONTROLS ACTUAL FREQUENCY OF THE RADIO.  IT HAS HAPPENED THAT ONE NAVIGATION FACILITY CAN BE DISPLAYED AND ANOTHER RECEIVED.  IN OTHER WORDS, THE RADIO WILL BE RELAYING INFO FOR WHAT THE PILOT WOULD ASSUME TO REPRESENT A SOUTHERN APPROACH, BUT IN REALITY, IS RELAYING INFO FOR AN EASTERN APPROACH.
